U.S. doctors online nowAsk doctors free
A 37-year-old member asked:

I'm worried as i've had a lot of anesthesia over the past month to do fillings in my mouth. will there be any negative effects?

2 doctor answers4 doctors weighed in
Dr. Richard Pollard
Anesthesiology 31 years experience
No: Your dentist probably used local anesthetic to do the fillings. The doses that they have been using are not cumulative, unless they were all injected at once. Your body easily removes these medications, which is why the numbness wears off. There will be no long term effects.
Dr. Steven Koos
Oral and Maxillofacial Surgery 22 years experience
No worries: As dr. Pollard has answered, there should be no cumulative effects of local anesthetics. Additionally, nitrous oxide anxiolysis, or even IV sedation, if any of these were used, were used will also not have a bio-accumulative affect. They are metabolized and excreted.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 24, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.